caret icon Back to all discussions

Anesthetic eye drops burn my eye

I've posted here before. My first attempt at a treatment for Wet MD ended badly. The anesthetic eye drops burned my eye. And after that the needle in my eye was horribly painful. I decided to try another Retinal Specialist. He has a good reputation, very nice and listened to what I had to say. I just saw him a second time, this week, for his first try at doing the procedure. However, again the eye drops burned as if acid was being put in my eye. He felt he could go no further. He said there was one other possibility. That would be to inject an anesthesia under my eyelid. Doesn't sound too pleasant but I will give it a try. Will make another appointment. Avastin was used in the eye drop attempt.

Had anyone else had these problems? I recall when I had my cataract procedures, I actually had no pain. Could it be because I have dry eyes now and the problem has been especially bad during this allergy season? I realize laser treatments were tried at one time, but were not that effective for treating Wet MD. But why has no other treatment been developed for such a common problem?

  1. I'm very sorry to hear that you've had these issues when trying to have your eye injections. You took the step of trying another specialist, and still had problems! That is so unfortunate (and sounds extremely painful). I'm not a medical professional, so don't know what is causing this pain, but I can add one point to your story. If I understand you correctly, you mentioned the anaesthetic drops were burning your eyes and the drops were Avastin. Avastin is the treatment which is injected into your eye, it isn't a drop (except in some trials). So it sounds to me as if you don't actually know the name of the anaesthetic drop which burned your eye. This would be useful to know. Some people also have trouble with Betadine which is put in the eye as an antiseptic. I've heard quite a few people here say that Betadine burns their eyes. Just a few points which might help you gather some more information. Best wishes to you, Wendy, Advocate.

    or create an account to reply.